MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) hospital.E1: initial reporter phone number: (b)(6).
 
Event or Problem Description
It was reported that a foreign object was present which leads to a device contamination.During preparation and prior to opening the package of a 190 cm samurai guidewire, a foreign object was observed inside the packaging and compromised the sterility of the device.The procedure was completed with a different device.The patient condition following the procedure was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter phone number: (b)(6).Device evaluated by mfr.: the samurai device was returned in a sealed product pouch.Visual and microscopic inspection revealed that the product pouch had a complete seal and there was red foreign material present inside the packaging approximately 1.5cm in length.The foreign material was in the bottom left corner of the pouch under the label near the bottom seal.Media was also provided and examined.The photo showed the sealed samurai device with foreign material visible in the bottom left corner of the pouch.The media matches the returned device.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22745604
Report Number2124215-2025-51389
Device Sequence Number11893708
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public(01)08714729881216(17)270408(10)33783841
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0033783841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight78 KG